18 . June , 2019 - Tuesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Aspirin/Caffeine/Salicylamide

Big Image
Generic Name: Acetaminophen/Aspirin/Caffeine/Salicylamide (ah-seet-ah-MIN-oh-fen/AS-pir-in/ka-FEEN/sal-ih-SILL-ah-mide)
Brand Name: Examples include Levacet and Painaid

Acetaminophen/Aspirin/Caffeine/Salicylamide is used for:

Relieving migraine headaches. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Aspirin/Caffeine/Salicylamide is an analgesic and antipyretic combination. It works by blocking substances in the body that cause pain and inflammation. Caffeine constricts blood vessels, which helps with migraine headache.

Do NOT use Acetaminophen/Aspirin/Caffeine/Salicylamide if:

  • you are allergic to any ingredient in Acetaminophen/Aspirin/Caffeine/Salicylamide
  • you are a child or teenager with influenza (flu) or chickenpox
  • you have bleeding problems, such as hemophilia, von Willebrand disease, or low blood platelets
  • you have had a severe allergic reaction (eg, severe rash, hives, breathing difficulties, dizziness) to aspirin, tartrazine, or a nonsteroidal anti-inflammatory drug (NSAID) (eg, celecoxib, ibuprofen, naproxen)
  • you are taking an anticoagulant (eg, warfarin) or methotrexate

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Aspirin/Caffeine/Salicylamide :

Some medical conditions may interact with Acetaminophen/Aspirin/Caffeine/Salicylamide . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of alcohol abuse or if you consume 3 or more alcohol-containing drinks every day
  • if you have asthma, bleeding or clotting problems, growths in the nose (nasal polyps), kidney or liver problems, severe heart problems, stomach or peptic ulcers (bleeding ulcers), heartburn, upset stomach, stomach pain, influenza (flu) or chickenpox, vitamin K deficiency, anxiety, or sleeplessness
  • if you are a child with a stroke, a weakened blood vessel (cerebral aneurysm) or bleeding in the brain, or Kawasaki syndrome (a rare inflammation causing heart problems in children)

Some MEDICINES MAY INTERACT with Acetaminophen/Aspirin/Caffeine/Salicylamide . Tell your health care provider if you are taking any of the following medicines, especially any of the following:

  • Carbonic anhydrase inhibitors (eg, acetazolamide) because they may decrease Acetaminophen/Aspirin/Caffeine/Salicylamide 's effectiveness
  • Anticoagulants (eg, warfarin) or NSAIDs (eg, celecoxib, ibuprofen, naproxen) because the risk of side effects, including bleeding, may be increased by Acetaminophen/Aspirin/Caffeine/Salicylamide
  • Insulin, isoniazid, oral hypoglycemics (eg, glyburide), or quinolone antibiotics (eg, ciprofloxacin) because the risk of their side effects may be increased by Acetaminophen/Aspirin/Caffeine/Salicylamide
  • Methotrexate, theophylline, or valproic acid because the risk of their side effects may be increased by Acetaminophen/Aspirin/Caffeine/Salicylamide
  • Angiotensin-converting enzyme inhibitors (eg, enalapril), probenecid, or sulfinpyrazone because their effectiveness may be decreased by Acetaminophen/Aspirin/Caffeine/Salicylamide

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Aspirin/Caffeine/Salicylamide may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Aspirin/Caffeine/Salicylamide :

Use Acetaminophen/Aspirin/Caffeine/Salicylamide as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Acetaminophen/Aspirin/Caffeine/Salicylamide by mouth with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • Take Acetaminophen/Aspirin/Caffeine/Salicylamide with a full glass of water (8 oz/240 mL). Do not lie down for 30 minutes after taking Acetaminophen/Aspirin/Caffeine/Salicylamide .
  • Use Acetaminophen/Aspirin/Caffeine/Salicylamide exactly as directed on the package, unless instructed differently by your doctor. If you are taking Acetaminophen/Aspirin/Caffeine/Salicylamide without a prescription, follow any warnings and precautions on the label.
  • If you miss a dose of Acetaminophen/Aspirin/Caffeine/Salicylamide and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Aspirin/Caffeine/Salicylamide .

Important safety information:

  • Acetaminophen/Aspirin/Caffeine/Salicylamide has acetaminophen and aspirin in it. Before you start any new medicine, check the label to see if it has acetaminophen or aspirin in it too. If it does or if you are not sure, check with your doctor or pharmacist.
  • Acetaminophen/Aspirin/Caffeine/Salicylamide may harm your liver. Your risk may be greater if you drink alcohol while you are using Acetaminophen/Aspirin/Caffeine/Salicylamide . Talk to your doctor before you take Acetaminophen/Aspirin/Caffeine/Salicylamide or other fever reducers if you drink more than 3 drinks with alcohol per day.
  • Aspirin has been linked to a serious illness called Reye syndrome. Do not give Acetaminophen/Aspirin/Caffeine/Salicylamide to a child or teenager who has the flu, chickenpox, or a viral infection. Contact your doctor with any questions or concerns.
  • Avoid large amounts of food or drink that have caffeine (eg, coffee, tea, cocoa, cola, chocolate).
  • Serious stomach ulcers or bleeding can occur with the use of Acetaminophen/Aspirin/Caffeine/Salicylamide . Taking it in high doses or for a long time, smoking, or drinking alcohol increases the risk of these side effects. Taking Acetaminophen/Aspirin/Caffeine/Salicylamide with food will NOT reduce the risk of these effects. Contact your doctor or emergency room at once if you develop severe stomach or back pain; black, tarry stools; vomit that looks like blood or coffee grounds; or unusual weight gain or swelling.
  • Acetaminophen/Aspirin/Caffeine/Salicylamide may reduce the number of clot-forming cells (platelets) in your blood. Avoid activities that may cause bruising or injury. Tell your doctor if you have unusual bruising or bleeding. Tell your doctor if you have dark, tarry, or bloody stools.
  • Tell your doctor or dentist that you take Acetaminophen/Aspirin/Caffeine/Salicylamide before you receive any medical or dental care, emergency care, or surgery.
  • Do not take Acetaminophen/Aspirin/Caffeine/Salicylamide for at least 7 days after any surgery unless directed by your health care provider.
  • Acetaminophen/Aspirin/Caffeine/Salicylamide may cause false results with some in-home test kits for blood cholesterol. Check with your doctor or pharmacist if you are taking Acetaminophen/Aspirin/Caffeine/Salicylamide and need to check your blood cholesterol at home.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Acetaminophen/Aspirin/Caffeine/Salicylamide while you are pregnant. Acetaminophen/Aspirin/Caffeine/Salicylamide is not recommended during the last 3 months (third trimester) of pregnancy due to the potential for fetal harm or complications during delivery. Acetaminophen/Aspirin/Caffeine/Salicylamide is found in breast milk. If you are or will be breast-feeding while you use Acetaminophen/Aspirin/Caffeine/Salicylamide , check with your doctor. Discuss any possible risks to your baby.

Possible side effects of Acetaminophen/Aspirin/Caffeine/Salicylamide :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Heartburn; nausea; upset stomach.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); black or bloody stools; confusion; dark urine or pale stools; diarrhea; dizziness; drowsiness; hearing loss; ringing in the ears; severe stomach pain; unusual tiredness; vomiting; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include dark urine; excessive sweating; extreme fatigue; irregular heartbeat; low blood pressure; stomach pain; vomiting; yellowing of the skin or eyes.

Proper storage of Acetaminophen/Aspirin/Caffeine/Salicylamide :

Store Acetaminophen/Aspirin/Caffeine/Salicylamide at room temperature, between 68 and 77 degrees F (20 and 25 degrees C), in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Aspirin/Caffeine/Salicylamide out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Aspirin/Caffeine/Salicylamide , please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Aspirin/Caffeine/Salicylamide is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Aspirin/Caffeine/Salicylamide . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Cantil Cantil
Some commonly used brand names are: In the U.S.— Anaspaz 8 A-Spas S/L 8 Banthine 10 Bentyl 5 Cantil 9 Cystospaz 8 Cystospaz-M 8 Donnamar 8 ED-SPAZ 8 Gastrosed 8 Homapin 7 Levbid 8 Levsin 8 Levsinex Timecaps 8 Levsin/SL 8 Pro-Banthine 13 Quarzan 4 Robinul 6 Robinul Forte 6 Symax SL 8 Trans more...

Comhist Comhist
Some commonly used brand names are: In the U.S.— Allerest Maximum Strength 7 Allerphed 14 Atrohist Pediatric 7 Atrohist Pediatric Suspension Dye Free 8 Benadryl Allergy Decongestant Liquid Medication 10 Brofed Liquid 3 Bromadrine TR 3 Bromfed 3 Bromfed-PD 3 Bromfenex 3 Bromfenex PD 3 Chlo more...

Creon 5 Creon 5
Generic Name: pancrelipase (oral) (pan kree LYE pace) Brand Names: Cotazym, Cotazym-S, Creon 10, Creon 20, Creon 5, Ilozyme, Ku-Zyme, Pancrease, Pancrease MT 10, Pancrease MT 16, Pancrease MT 20, Pancrease MT 4, Pancron D/R, Ultrase, Ultrase MT 12, Ultrase MT 18, Ultrase MT 20, Viokase, Z more...

Desoximetasone Cream Desoximetasone Cream
Generic Name: Desoximetasone Cream and Ointment (dess-OX-ee-MET-ah-sone) Brand Name: Examples include Topicort and Topicort LPDesoximetasone Cream is used for:Relieving inflammation and itching of the skin. Desoximetasone Cream is a topical adrenocortical steroid. The precise way it works is un more...

Glucotrol XL Glucotrol XL
Generic name: Glipizide Brand names: Glucotrol, Glucotrol XL Why is Glucotrol XL prescribed? Glucotrol is an oral antidiabetic medication used to treat type 2 (non-insulin-dependent) diabetes. In diabetics either the body does not make enough insulin or the insulin that is produced no longer wor more...

lisinopril lisinopril
Generic Name: lisinopril (lyse IN oh pril) Brand Names: Prinivil, Zestril What is lisinopril? Lisinopril is in a group of drugs called ACE inhibitors. ACE stands for angiotensin converting enzyme. Lisinopril is used to treat high blood pressure (hypertension), congestive heart failure, more...

Lodine Lodine
Generic name: Etodolac Brand names: Lodine Why is Lodine prescribed? Lodine, a nonsteroidal anti-inflammatory drug, is available in regular and extended-release forms (Lodine XL). Both forms are used to relieve the inflammation, swelling, stiffness, and joint pain of osteoarthritis (the most com more...

Permitil Concentrate Permitil Concentrate
Some commonly used brand names are: In the U.S.— Chlorpromazine Hydrochloride Intensol 1 Compazine 8 Compazine Spansule 8 Mellaril 11 Mellaril Concentrate 11 Mellaril-S 11 Permitil 2 Permitil Concentrate 2 Prolixin 2 Prolixin Concentrate 2 Prolixin Decanoate 2 Prolixin Enanthate 2 Serenti more...